MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ULTRASONIC GENERATOR

AOMORI OLYMPUS CO., LTD. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Codes Break (1069); Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.Patient gender incorrectly selected; information unknown.
 
Event or Problem Description
The customer reported to olympus that during total thyroidectomy procedure, there was a malfunction of the thunderbeat and the sealing was too slow.Another device was used to complete the procedure.In addition, it was reported that the screen of the ultrasound generator is damaged.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The evaluation was completed.During device evaluation, the phenomenon was not reproduced.As there are no abnormalities, we could not determine the cause of the phenomenon based on the investigation result.Additionally, it was confirmed that the display was broken and there was no abnormality in the product functionality.The impact on the touch panel could be seen but no malfunction was identified when functional tests were carried out.However, these defects are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined.The following information is stated in the instructions for use (ifu): ¿always inspect the ultrasonic generator as described in this chapter before using.Also, inspect the ancillary instrument used in combination with the ultrasonic generator according to the instruction manuals.Should any irregularity be observed, do not use the ultrasonic generator and take proper measures by referring to chapter 8,¿troubleshooting¿.If the irregularity is still not resolved, do not use the ultrasonic generator and contact olympus.Using irregular instrument may cause a malfunction and may also result in an electric shock, burns and/or fire hazard.¿ ¿anytime you observe an irregularity (error window, abnormal noise, abnormal odor, abnormal output, abnormal appearance, etc.), immediately stop using the instrument and check/inspect the ultrasonic generator by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved after the check/inspection, use a spare ultrasonic generator and/or contact olympus.¿ olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16109181
Report Number9614641-2023-00012
Device Sequence Number7524403
Product Code LFL
UDI-Device Identifier04953170306754
UDI-Public04953170306754
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUSG-400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400.; THUNDERBEAT SCISSORS.
Patient SexFemale